News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Coming off Effexor HELP


 BellaGrave - Sun Oct 09, 2005 5:28 pm

I had been taking effexor almost my hole life about 6 years off and on different anti depressents and effexor 200 ml. i was on for about 3 years now...There were no doctors I could see that could give me my meds when I ran out so I have stopped taking effexor it has been about 2 weeks. I have been getting weakness hot flashes..Headaches...Random brian twitches...I have been more depressed...My anger is out of wack, I feel like im in a dream all the time.. What is going on is this because of coming off my medication..??? somone please help?? or am I going crazy??! :?:
 DeLWolcott - Sun Oct 09, 2005 10:09 pm

This is withdrawal you are experiencing. There is no set time schedule on how long these symptoms will last, anywhere from weeks to months. If at all possible, get to a physician and see if you can get a minimal dose prescription to get you through withdrawal.

I say minimal because the dose can always be adjusted up a little if needed, but would be more difficult to adjust down from the higher dose. I was on Paxil CR 25mg for 6 months, went cold turkey for 12 days, learned about withdrawal and proper tapering and luckily found some samples of the 12.5mg CR in my cabinet. Within hours after taking one tablet the withdrawal symptoms subsided. I was then able to taper from 12.5mg to 2.5mg in 10 days with little trouble. You have made it through quite a time span without any medication, so it is very possible that the minimal dose may be enough to get you back to functioning and you can taper down from that point.

Again, Omega-3 and magnesium have been recommended by several people I have learned from.

And just one last note to everyone reading, from everything I have learned through reading, talking, experiencing, or watching - Paxil & Effexor are the worst when it comes to withdrawal symptoms. I originally heard this through a continuing education program through UC-SanDiego, and have continuously heard the same thing from almost every source with whom I've been in contact.

I know this is a lot of information and probably doesn't make total sense all at one time. If you would like, ask specific questions and I will try to answer them one by one to the best of my knowledge. You are not going crazy. You are not alone. And please let me know if there is no way that you can get in to see a physician, as the drug companies have programs set up to help supply medication for those who are in need.
 BellaGrave - Mon Oct 10, 2005 2:51 am

Thankyou that did help. Yeah im not coverd by and docters in my area .so id have to pay full price to get the meds. or go to the emergency room which will cost alot but Im still searching to try to find a docter that is on my cover plan. a few questions I have are

1. Ive been so emotional latley just crying randomly is that from being off the medication? or?

2. Can Weakness and mouth numbness be from that to ? and feeling like im dreaming in a way like im sleeping but im awake could that be from that also?.

3. Yes I have a lot of questions..hah..I get "cold bumps" I thought it was from the medication that everytime im in the cold i break out in bumps is that still from the medication because it said you are more sensitive to the cold on effexor could that be it or is it something eles you think?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here